MAUDE Adverse Event Report: SYNTHES GMBH TI LOW PROFILE NEURO SCR SELF-DRILLING 5; PLATE, BONE

SYNTHES GMBH TI LOW PROFILE NEURO SCR SELF-DRILLING 5; PLATE, BONE
Model Number 400.835E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device broke during insertion; device not considered implanted/explanted complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is j&j company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a skull repair surgery on (b)(6), 2022, a screw broke intraoperatively during insertion.Three (3) additional screws were used with breakage occurring each time.No fragments remained behind in the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No surgical delay was reported.This is report 1 of 4 for (b)(4).This report is for a neuro screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: the photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the ti low profile neuro scr self-drilling 5 was found to be broken from the threaded body, fragment is not visible in the evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the ti low profile neuro scr self-drilling 5.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: a device history record (dhr) review was conducted: manufacturing location: (b)(4) manufacturing date: 05-oct-2019.Part number: 400.835, ti low profile neuro screw self-drilling 5mm.Lot number: 17p5562 (non-sterile).Lot quantity: (b)(4).One piece was scrapped in cell at op, flow inspect/pack, for a damaged thread- debris.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, inspect dimensional, met all inspection acceptance criteria apart from the one piece noted.Packaging label log (pll) lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 21015, tialnbri4.00.Lot number: 3l33328.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report dated 28-may-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LOW PROFILE NEURO SCR SELF-DRILLING 5
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14056767
Report Number8030965-2022-02322
Device Sequence Number4747324
Product Code JEY
UDI-Device Identifier10887587045450
UDI-Public(01)10887587045450
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400.835E
Device Catalogue Number400.835E
Device Lot Number17P5562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRANIAL-SCR PLUSDRIVE Ø1.6 SELF-DRILL L5.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown